I have been using sculptra for close to 3 years now and love, love, love the effects. I go in once a year for just a touch up to ensure the effects remain in force. I went in for the normal touch up and have experienced swelling and water under the sking. The doctor said it was an edema and we waited 5 weeks before finishing the touch up. I also did perlane which I did befor with no problem. I worke to severe swelling again. Will I have to stop with the product? What is the problem?
Facial Fillers-Sculptra and Perlane?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 3
Facial Fillers Perlane and Sculptra
The swelling may be due to the Perlane, bruising or a combination of both. The swelling is normally temporary. It is best to be evaluated by a physician who has expertise with these products.
This is somewhat difficult to assess without seeing you in person. I would recommend that you see a board certified plastic surgeon for an evaluation.
Swelling With Facial Fillers
This is a little hard to answer not knowing which areas swelled up. Usually I do not see much edema after Sculptra because it is a solution of particles. After injection, the water is absorbed and the PLLA particles then stimulate your own collagen to form. Patients usually see less volume each day as the water is absorbed. It takes about a month for the collagen to form and to see the effect. Perlane, a hyaluronic acid, does bind water to the skin so I suspect that was the one that caused the swelling, especially if it was near the lid/cheek junction. If both fillers were used in the face, that may have been too much for you and injecting them at separate visits my reduce the chance of swelling. Sometimes I prescribe a little prednisone for people who are prone to swell, but that is usually the lips with other HA fillers.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.